Hail, Wallace
- When
- June 14, 12:36 PM MST
- Where
- Wallace County, 0.88 mi SE of Weskan
- Measured
- 0.75 in hail
- Reported by
- Trained Spotter
- Coordinates
- 38.860, -101.960
A small cluster of thunderstorms moved from Cheyenne County Colorado into Wallace, Logan and Gove counties in Kansas during the afternoon. A few reports of marginally severe weather were received.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS GLD wrote it up.
A small cluster of thunderstorms moved from Cheyenne County Colorado into Wallace, Logan and Gove counties in Kansas during the afternoon. A few reports of marginally severe weather were received.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Goodland, KS wrote its last area forecast discussion before the first event at Jun 14, 10:53 AM MST, 1 hour 43 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE GOODLAND KS 1153 AM MDT TUE JUN 14 2011 .UPDATE... 1145 AM MDT TUE JUN 14 2011 JUST COMPLETED ANOTHER UPDATE. SMALL CLUSTER OF THUNDERSTORMS HAVE DEVELOPED AND MOVED INTO THE WESTERN PORTION OF THE AREA. COVERAGE IS MORE THAN ISOLATED SO INCREASED TO CHANCE IN THE SOUTHWEST PORTION OF THE AREA AHEAD OF INCOMING SHORTWAVE TROUGH...JET MAX...AND AREA OF LOW LEVEL CONVERGENCE. BULLER && .DISCUSSION... 342 AM MDT TUE JUN 14 2011 IMMEDIATE FORECAST CHALLENGES WILL BE HOW LONG THE ONGOING SHOWERS AND THUNDERSTORMS CONTINUE ACROSS THE FORECAST AREA THIS MORNING AND IF THEY WILL REDEVELOP OVER PORTIONS OF THE AREA THIS AFTERNOON. FORECAST CONCERNS MID WEEK ARE HOW MUCH TEMPERATURES WARM UNDER A RIDGE ALOFT FOLLOWED BY THE POSSIBILITY OF MORE THUNDERSTORMS LATE IN THE WEEK AND OVER THE WEEKEND. THIS MORNING WILL START OFF WITH A FEW SHOWERS AND ISOLATED THUNDERSTORMS WITH PATCHY AREAS OF FOG AS A SHORT WAVE TROUGH MOVES ACROSS THE AREA AHEAD OF THE MAIN UPPER TROUGH EXPECTED TO MOVE ACROSS THE HIGH PLAINS REGION AROUND MID DAY. SHOWERS AND THUNDERSTORMS SHOULD MOVE EAST AS THE UPPER TROUGH MOVES EAST. A STRONG AREA OF SUBSIDENCE MOVES IN ACROSS THE AREA ON THE BACK SIDE OF THE UPPER TROUGH...SO SHOWERS AND THUNDERSTORMS ARE NOT EXPECTED TO CONTINUE INTO THE EVENING. THE SHORT WAVE RIDGE BEGINS BUILDING OVER THE ROCKIES AND HIGH PLAINS TONIGHT...BUT IS NOT AS AMPLIFIED AS PREVIOUS MODEL RUNS INDICATED FOR WEDNESDAY AND WEDNESDAY NIGHT. THIS MEANS TEMPERATURES MAY NOT WARM AS MUCH AS PREVIOUSLY EXPECTED ON WEDNESDAY AND THURSDAY AHEAD OF THE NEXT UPPER TROUGH...ALTHOUGH HIGHS IN THE 80S AND 90S ARE STILL EXPECTED FROM THURSDAY THROUGH THE WEEKEND. THE LESS AMPLIFIED UPPER FLOW WILL ALSO MEAN THE REGION WILL BE MORE OPEN TO THE SHORT WAVE TROUGHS THAT WILL BE MOVING THROUGH THE UPPER FLOW AS IT FLATTENS DURING THE LATTER PART OF THE WEEK AND BECOMES MORE SOUTHWESTERLY BY THE WEEKEND. HAVE KEPT A MENTION OF THUNDERSTORMS IN THE FORECAST EACH EVENING FROM WEDNESDAY THROUGH SATURDAY AS A RESULT. IT LOOKS LIKE AT LEAST A SLIGHT CHANCE OF THUNDERSTORMS MAY BE WARRANTED BETWEEN SUNDAY AND TUESDAY AS NEXT MAJOR UPPER TROUGH APPROACHES AND MOVES ACROSS THE REGION AS A LOW DEEPENS OVER THE NORTHERN TIER OF UNITED STATES DURING THE FIRST OF NEXT WEEK. HAVE LEFT IT OUT FOR NOW AS CONFIDENCE IS LOW AS THAT SYSTEM IS STILL WELL OUTSIDE OF THE CONUS UPPER AIR NETWORK. LOCKHART && .AVIATION... 1145 AM MDT TUE JUN 14 2011 FOR THE 18Z TAFS...SMALL CLUSTER OF THUNDERSTORMS HAVE FORMED OUT TO THE WEST OF KGLD. EXPECT SOME OTHER DEVELOPMENT BUT LOOKS LIKE THE THUNDERSTORMS TO THE WEST MAY GET CLOSE TO KGLD SO PUT VCTS IN THERE FOR NOW. WINDS WILL REMAIN GUSTY UNTIL NEAR 00Z AND THEN BECOME LIGHT AND VARIABLE UNTIL TOMORROW MORNING. OUTSIDE OF THE THUNDERSTORMS...VFR CONDITIONS ARE EXPECTED. BULLER && .GLD WATCHES/WARNINGS/ADVISORIES... KS...NONE. NE...NONE. CO...NONE. &&
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE GOODLAND KS 1211 PM MDT TUE JUN 14 2011 COZ090>092-KSZ001>004-013>016-027>029-041-042-NEZ079>081-151200- YUMA-KIT CARSON-CHEYENNE CO-CHEYENNE KS-RAWLINS-DECATUR-NORTON- SHERMAN-THOMAS-SHERIDAN-GRAHAM-WALLACE-LOGAN-GOVE-GREELEY-WICHITA- DUNDY-HITCHCOCK-RED WILLOW- 1211 PM MDT TUE JUN 14 2011 /111 PM CDT TUE JUN 14 2011/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR EXTREME SOUTHWEST NEBRASKA...NORTHWEST KANSAS AND EAST CENTRAL COLORADO. .DAY ONE...THIS AFTERNOON AND TONIGHT ISOLATED TO SCATTERED THUNDERSTORMS ARE EXPECTED THROUGH THE AFTERNOON. SOME OF THESE STORMS THAT OCCUR ALONG AND SOUTH OF INTERSTATE 70 COULD BECOME SEVERE LARGE HAIL AND DAMAGING WINDS. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY THERE WILL BE A CHANCE OF THUNDERSTORMS FROM WEDNESDAY NIGHT INTO SATURDAY NIGHT. ON THURSDAY...IT WILL BE POSSIBLE FOR A FEW OF THESE THUNDERSTORMS TO BECOME SEVERE. OTHERWISE...THE MAIN THREAT FROM THESE STORMS WILL BE CLOUD TO GROUND LIGHTNING. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE REQUIRED BULLER
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE GOODLAND KS
104 PM MDT TUE JUN 14 2011
COZ092-KSZ027-041-141930-
CHEYENNE COUNTY-GREELEY-WALLACE-
104 PM MDT TUE JUN 14 2011
...THE NATIONAL WEATHER SERVICE IN GOODLAND HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY FOR CHEYENNE COUNTY IN EAST CENTRAL COLORADO...
GREELEY COUNTY IN WEST CENTRAL KANSAS AND WALLACE COUNTY IN WEST
CENTRAL KANSAS...
AT 101 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM 7 MILES NORTH OF CHEYENNE WELLS...MOVING
SOUTHEAST AT 40 MPH.
PENNY TO NICKEL SIZE HAIL...AND WINDS TO 50 MPH ARE EXPECTED WITH
THIS STORM.
BE PREPARED TO TAKE SHELTER IN THE EVENT THESE STORMS INTENSIFY AND
BECOME SEVERE.
&&
LAT...LON 3851 10198 3856 10205 3861 10205 3861 10214
3886 10252 3905 10234 3904 10230 3879 10180
TIME...MOT...LOC 1904Z 309DEG 34KT 3890 10233
BULLERThe Goodland radar (KGLD), 61 km away, was scanning. The volume nearest the first event began at 19:33 UTC.
2 thunderstorm wind, 1 hail. Local standard time, as filed.
Peak wind gust was estimated by a CoCoRaHS observer.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Kansas in 2011Every state in 2011This day in weather historyWarnings in Kansas, June 2011
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 315104, 315105, 315108.